Please help! I have been prescribed 50 mg trazodone for insomnia. It takes me hours to fall asleep. Doctor told me to take it an hour before bed. For the past 4 nights I've taken it at 7pm. Felt tired by 8pm and go to bed. Then I'm laid there for 3 hours until I drift off? I wake in the night and I get loads of flashing images going off in my head with my eyes closed that last about 10 mins then just go and I fall back to sleep. When I get up at 7am I'm spaced out and feel tired all day? Any advice would be greatly appreciated
I would advise you to take it 2 hours before your 'normal' bed time. I also take medication at night that helps me sleep and that is what I do. When i'm in a good sleeping pattern, I make sure I take my med's at 9pm, try my very best not to go to bed, or at least turn my light out until 11pm, and then i set my alarm to make sure I don't sleep too long in the morning. It can take time to get in to a good routine and be able to sleep as desired. Ideally you use your bed for sleep (and sex) only, and don't have a TV in the bedroom, and do something non stimulating an hour before sleep, such as reading a book.
The reason you felt so bad and had hallucinations is simply a lack of sleep. You need to increase your dosage so you dont lay there till three. Trazadone works best in a dark quite room. Good luck
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Feb 2012 • 3 answers
Updated 3 days ago • 28 answers
Updated 30 Jun 2015 • 3 answers
Updated 25 Apr 2018 • 2 answers
Updated 2 days ago • 1 answer